Alert archive / Indiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 46, NWS Indianapolis, IN

March 23, 20126 counties in Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Mar 23, 2012, 5:41 PM EDT for 6 counties in Indiana. It was in force for 34 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 23, 2012, 5:41 PM EDT (21:41 UTC)
Expired
Mar 23, 2012, 6:15 PM EDT
In force
34 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Daviess County, IN, Greene County, IN, Lawrence County, IN, Martin County, IN, Monroe County, IN, Owen County, IN

The radar

The Indianapolis radar (KIND), 80 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 23, 6:07 PM EDTHAIL 0.254 E Bloomfield, IN
Mar 23, 6:10 PM EDTFUNNEL CLOUD3 Nw Springville, INSPOTTER IS LOOKING NORTHWEST
Mar 23, 6:21 PM EDTFUNNEL CLOUDBloomington, IN
Mar 23, 6:23 PM EDTHAIL 14 Nw Harrodsburg, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 23, 12:44 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.7 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2012-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2012-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
808 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

128 
WUUS53 KIND 232141
SVRIND
INC027-055-093-101-105-119-232215-
/O.NEW.KIND.SV.W.0046.120323T2141Z-120323T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
541 PM EDT FRI MAR 23 2012

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN DAVIESS COUNTY IN SOUTHWEST INDIANA...
  EASTERN GREENE COUNTY IN SOUTHWEST INDIANA...
  NORTHWESTERN LAWRENCE COUNTY IN SOUTH CENTRAL INDIANA...
  NORTHERN MARTIN COUNTY IN SOUTHWEST INDIANA...
  MONROE COUNTY IN SOUTH CENTRAL INDIANA...
  SOUTH CENTRAL OWEN COUNTY IN WEST CENTRAL INDIANA...

* UNTIL 615 PM EDT

* AT 537 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
  THUNDERSTORM PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS LOCATED
  10 MILES SOUTHEAST OF BLOOMFIELD...OR 20 MILES WEST OF BEDFORD...
  AND MOVING NORTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BLOOMINGTON...
  BLOOMFIELD...
  SPENCER...
  OWENSBURG...
  SOLSBERRY...
  ELLETTSVILLE...
  WHITEHALL...
  INDIANA UNIVERSITY...
  MCCORMICKS CREEK STATE PARK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN INDIANAPOLIS.

&&

LAT...LON 3919 8644 3898 8660 3879 8682 3889 8703
      3890 8702 3931 8678 3928 8658
TIME...MOT...LOC 2141Z 210DEG 32KT 3892 8684
WIND...HAIL <50MPH 1.00IN

$$

MRD/JP
2 follow-up statements
764 
WWUS53 KIND 232157
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
557 PM EDT FRI MAR 23 2012

INC027-119-232206-
/O.CAN.KIND.SV.W.0046.000000T0000Z-120323T2215Z/
DAVIESS-OWEN-
557 PM EDT FRI MAR 23 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DAVIESS AND SOUTH
CENTRAL OWEN COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN INDIANAPOLIS.

LAT...LON 3899 8694 3917 8676 3917 8668 3924 8668
      3925 8668 3928 8658 3919 8644 3898 8660
      3885 8676
TIME...MOT...LOC 2156Z 210DEG 32KT 3899 8675

$$

INC055-093-101-105-232215-
/O.CON.KIND.SV.W.0046.000000T0000Z-120323T2215Z/
GREENE-LAWRENCE-MARTIN-MONROE-
557 PM EDT FRI MAR 23 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
GREENE...NORTHWESTERN LAWRENCE...NORTH CENTRAL MARTIN AND MONROE
COUNTIES UNTIL 615 PM EDT...

AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED 10 MILES SOUTHEAST OF BLOOMFIELD...OR 16 MILES
NORTHWEST OF BEDFORD...MOVING NORTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  BLOOMINGTON...SOLSBERRY...WHITEHALL...INDIANA UNIVERSITY AND
  ELLETTSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN INDIANAPOLIS.

&&

LAT...LON 3899 8694 3917 8676 3917 8668 3924 8668
      3925 8668 3928 8658 3919 8644 3898 8660
      3885 8676
TIME...MOT...LOC 2156Z 210DEG 32KT 3899 8675
WIND...HAIL <50MPH 1.00IN

$$

JAS
686 
WWUS53 KIND 232215
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
615 PM EDT FRI MAR 23 2012

INC055-093-101-105-232225-
/O.EXP.KIND.SV.W.0046.000000T0000Z-120323T2215Z/
GREENE-LAWRENCE-MARTIN-MONROE-
615 PM EDT FRI MAR 23 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN GREENE...NORTHWESTERN
LAWRENCE...NORTHEASTERN MARTIN AND MONROE COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN INDIANAPOLIS.

LAT...LON 3899 8694 3917 8676 3917 8668 3924 8668
      3925 8668 3928 8658 3919 8644 3898 8660
      3885 8676
TIME...MOT...LOC 2157Z 210DEG 32KT 3900 8674

$$

JAS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 4:35 PM EDT, 1 hour 6 minutes earlier.

Area forecast discussion, Mar 23, 4:35 PM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
435 PM EDT FRI MAR 23 2012

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...LOW PRESSURE OVER WESTERN MISSOURI IS EXPECTED TO PUSH
EAST ACROSS INDIANA TONIGHT AND SATURDAY...BEFORE EXITING THE AREA
ON SATURDAY NIGHT AND SUNDAY. SHOWERS AND ISOLATED THUNDERSTORMS
ARE EXPECTED TO ACCOMPANY THE LOW AS IT PASSES.

A STRONG AREA OF HIGH PRESSURE WILL THEN BUILD ACROSS INDIANA ON
MONDAY AND TUESDAY PROVIDING DRY WEATHER ALONG WITH COOLER
TEMPERATURES.

A FEW FRONTAL BOUNDARIES ARE EXPECTED TO PUSH ACROSS INDIANA ON
WEDNESDAY AND THURSDAY AS LOW PRESSURE PASSES TO THE NORTH OF THE
STATE. THIS WILL RESULT IN OUR NEXT CHANCES FOR SHOWERS AND
THUNDERSTORMS. DRY WEATHER IS EXPECTED TO RETURN ON FRIDAY AS HIGH
RETURNS TO THE OHIO VALLEY.

&&

.NEAR TERM /TONIGHT/...SURFACE ANALYSIS EARLY THIS AFTERNOON SHOWS
LOW PRESSURE CENTERED OVER EASTERN MISSOURI. WATER VAPOR IMAGES
INDICATE CUT OFF UPPER LOW OVER MISSOURI AS THESE TWO SYSTEMS WERE
ASSOCIATED. DRY AIR WAS SEEN INFILTRATING THE LOW. RADAR MOSAICS
SHOWS LITTLE PRECIPITATION IN MISSOURI NEAR THE LOW PRESSURE
CENTER...HOWEVER WHERE THE THE DRY SLOT WAS LOCATED...SOME DAYTIME
HEATING HAVE RESULTED IN THE DEVELOPMENT OF TSRA OVER SOUTHERN ILLINOIS.

GRADUAL EASTWARD PROGRESSION OF THE LOW PRESSURE SYSTEM SHOULD
ALLOW A GRADUAL INTRUSION OF THE DRY SLOT OVER CENTRAL ILLINOIS
ACROSS INDIANA THIS EVENING. HOWEVER HEATING AND DESTABILIZATION
WILL CONTINUE TO RESULT IN SHRA AND TRSA DURING THE EARLY EVENING
HOURS...ALTHOUGH COVERAGE AND INTENSITY SHOULD DIMINISH AFTER
SUNSET. TIME HEIGHTS ACROSS CENTRAL INDIANA CONTINUE TO INDICATE
SATURATED LOWER LEVELS ALONG WITH GOOD LIFT THROUGH 03Z. THUS WILL
TREND POPS AT OR ABOVE MAVMOS...PARTICULARLY ACROSS THE
SOUTHWESTERN PARTS OF CENTRAL INDIANA DUE TO PROXIMITY TO THE
DEVELOPING THUNDERSTORMS OVER SOUTHERN ILLINOIS AND EXPECTED PROPAGATION.

AS FOR LOWS WILL TREND WARMER THAN GUIDANCE CONSIDERING THE
EXPECTED CLOUDS AND RAIN.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY/...

MODELS ARE IN PRETTY GOOD AGREEMENT DURING THIS PERIOD AND WILL
USE A BLEND. THE CUT OFF UPPER LOW IS EXPECTED TO PASS ACROSS
INDIANA ON SATURDAY AND AS STATED ABOVE...THIS SYSTEM IS FILLED
WITH PLENTY OF DRY AIR AND LITTLE PRECIPITATION. LITTLE CHANGE IS
EXPECTED AS IT ARRIVES IN OUR AREA ON SATURDAY AS DEEP FORCING IS
NOT AVAILABLE...NOR IS ANY DEEP MOISTURE. GIVEN THE CYCLONIC FLOW
AND AVAILABLE LOWER LEVEL MOISTURE WILL NEED TO CONTINUE LOW
CHANCES FOR SHRA ACROSS THE FORECAST AREA. WILL TREND HIGHS ON
SATURDAY COOLER THAN MAVMOS AS 850MB TEMPS FALL TO NEAR 3C BY 12Z
SAT AND PLENTY OF CLOUDS ARE EXPECTED.

CUT OFF LOW DEPARTS ON SATURDAY NIGHT...AND FORECAST SOUNDINGS
BEGIN TO DRY OUT ON SUNDAY AS STRONG RIDGING OVER THE PLAINS
STATES BEGINS TO BUILD EASTWARD. THUS GIVEN THE LIMITED
MOISTURE...PRECIP THREAT SHOULD END ON SATURDAY NIGHT AS WE ARRIVE
ON THE BACK SIDE OF THE DEPARTING LOW. WILL STICK CLOSE TO MAVMOS
LOWS.

STRONG RIDGING IS EXPECTED TO BUILD ACROSS INDIANA ON SUNDAY.
FORECAST SOUNDINGS INDICATE CONVECTIVE TEMPERATURES THAT SHOULD BE
REACHED DURING THE AFTERNOON...BUT MID LEVEL SUBSIDENCE WILL
PREVENT SHRA...THUS JUST SOME CU IS EXPECTED. GIVEN OUR EXPECTED
850MB TEMPERATURES WILL TREND HIGHS COOLER THAN MAVMOS.

SURFACE HIGH PRESSURE ALONG WITH SOME COLD AIR ADVECTION ON THE
FRONT SIDE OF THE APPROACHING RIDGE WILL PUSH INTO THE AREA ON
SUNDAY NIGHT AND MONDAY. FORECAST SOUNDINGS SHOW LITTLE DEEP
MOISTURE ALONG WITH A MID LEVEL INVERSION ON MONDAY. THUS WILL AIM
FOR MOSTLY CLEAR ON SUNDAY NIGHT AND PARTLY CLOUDY ON MONDAY. WITH
EXPECTED COLD AIR ADVECTION WILL TREND LOWS COOLER THAN MAVMOS AND
HIGHS COOLER THAN MEXMOS.

&&

.LONG TERM.../MONDAY NIGHT THROUGH FRIDAY/

SEE LITTLE REASON TO DEVIATE FROM ALLBLEND TODAY...AS THERE IS
DECENT AGREEMENT ON A MORE PROGRESSIVE FLOW REGIME WITH ONE OR MORE
DISTURBANCES NEXT WEEK BRINGING AT LEAST ONE CHANCE FOR PRECIP TO
THE AREA.

TEMPS SHOULD CONTINUE TO RUN ABOVE NORMAL...OCCASIONALLY WELL ABOVE
NORMAL...THROUGH THE PERIOD.

&&

.AVIATION /DISCUSSION FOR THE 232100Z KIND TAF UPDATE/...

ORGANIZED CONVECTION MOVING INTO SOUTHWEST INDIANA ALONG UPPER
VORTICITY MAX AND SURFACE WIND SHIFT LINE. INSTABILITY IS INCREASING
AHEAD OF THIS FEATURE BASED ON STABILITY PARAMETER TRENDS. AS A
RESULT...THINK THE THREAT OF CONVECTION IN THE VICINITY OF KIND IS
INCREASING. BEST GUESS FOR HIGHEST CONVECTIVE THREAT AT KIND IS
240000Z-240300Z BASED ON SHORT RANGE MODEL DATA AND EXTRAPOLATION.
IFR VISIBILITY RESTRICTION LIKELY IN THE HEAVIER CELLS.
ALSO...STREAMLINES AND SURFACE OBSERVATIONS SUGGEST WIND DIRECTION
FORECAST WILL NEED TO BE BACKED BY ABOUT 30 DEGREES FOR THE REST OF
THE AFTERNOON. PREVIOUS DISCUSSION FOLLOWS.

FINALLY SEEING SOME BREAKUP IN RESTRICTIONS ACROSS THE SITES...BUT
THIS MAY BE SPORADIC THIS AFTERNOON. APPROACHING UPPER LOW IS
SPARKING SOME THUNDERSTORMS TO REPLACE GENERAL SHOWERS...AND HAVE
DEPICTED VCTS/CB MENTION FOR PEAK PERIOD BETWEEN ABOUT 20-03Z.

WILDLY FLUCTUATING CONDITIONS POSSIBLE IN TS OF COURSE...BUT
OTHERWISE SHOULD SEE BRIEF IMPROVEMENTS THIS AFTERNOON AS DRY SLOT
WORKS WAY OVER. AS CORE OF THE UPPER LOW APPROACHES...CONCERN THAT
COOL AIR OVER MOIST GROUND WILL RESULT IN RENEWED IFR
CONDITIONS...AND THIS WAS THE CASE NORTHEAST OF THE LOW CORE THIS
MORNING. WILL NOT GO QUITE AS LOW...BUT STILL 2SM/OVC009. LIFR/VLIFR
CANNOT BE RULED OUT.

WINDS WILL GENERALLY BE SOUTHERLY BEFORE TURNING TO THE SOUTHWEST
TOMORROW.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...PUMA
NEAR TERM...PUMA
SHORT TERM...PUMA
LONG TERM....NIELD
AVIATION...NIELD/JAS
Hazardous weather outlook, Mar 23, 5:06 PM EDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
506 PM EDT FRI MAR 23 2012

INZ021-028>031-035>039-043>047-054-055-063-241000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-
MORGAN-JOHNSON-BROWN-
506 PM EDT FRI MAR 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: THUNDERSTORMS...SOME SEVERE ARE EXPECTED LATE THIS
AFTERNOON AND EVENING.

HAZARDS: LIGHTNING...DAMAGING WINDS...LARGE HAIL ARE THE MAIN
THREATS. AN ISOLATED TORNADO CAN NOT BE RULED OUT.

TIMING: LATE THIS AFTERNOON AND TONIGHT.

DISCUSSION: STRONG TO SEVERE THUNDERSTORMS WERE BREAKING OUT
ACROSS WEST CENTRAL INDIANA AND KENTUCKY LATE THIS AFTERNOON AND
WILL CONTINUE TO MOVE NORTH ACROSS PARTS OF CENTRAL INDIANA
THROUGH THE EVENING. THERE IS A SEVERE THUNDERSTORM WATCH OUT
UNTIL 10 PM EDT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

OUTLOOK: THUNDERSTORMS ARE POSSIBLE SATURDAY AND AGAIN NEXT
TUESDAY NIGHT THROUGH THURSDAY.

DISCUSSION: SHOWERS AND A FEW THUNDERSTORMS MAY OCCUR SATURDAY
AND THEN A FEW FRONTAL BOUNDARIES WILL MOVE OUR WAY AROUND THE
MIDDLE OF NEXT WEEK CAUSING ANOTHER ROUND OF THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACTIVATION IS NOT EXPECTED HOWEVER SPOTTERS ARE STILL
ENCOURAGED TO CALL IN WITH ANY REPORTS THEY MAY HAVE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ040>042-048-049-056-057-064-065-071-072-241000-
MADISON-DELAWARE-RANDOLPH-HANCOCK-HENRY-SHELBY-RUSH-BARTHOLOMEW-
DECATUR-JACKSON-JENNINGS-
506 PM EDT FRI MAR 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: THUNDERSTORM CHANCES LATE THIS AFTERNOON THROUGH TONIGHT.

HAZARDS: LIGHTNING...DAMAGING WINDS...LARGE HAIL.

TIMING: LATE THIS AFTERNOON AND TONIGHT.

DISCUSSION: STRONG TO SEVERE THUNDERSTORMS WERE BREAKING OUT
ACROSS WEST CENTRAL INDIANA AND KENTUCKY LATE THIS AFTERNOON AND
WILL CONTINUE TO MOVE NORTH ACROSS PARTS OF CENTRAL INDIANA
THROUGH THE EVENING. THERE IS A SLIGHT CHANCE OF SEVERE
THUNDERSTORMS THROUGH THE EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

OUTLOOK: THUNDERSTORMS ARE POSSIBLE SATURDAY AND AGAIN NEXT
TUESDAY NIGHT THROUGH THURSDAY.

DISCUSSION: SHOWERS AND A FEW THUNDERSTORMS MAY OCCUR SATURDAY
AND THEN A FEW FRONTAL BOUNDARIES WILL MOVE OUR WAY AROUND THE
MIDDLE OF NEXT WEEK CAUSING ANOTHER ROUND OF THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACTIVATION IS NOT EXPECTED HOWEVER SPOTTERS ARE STILL
ENCOURAGED TO CALL IN WITH ANY REPORTS THEY MAY HAVE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ051>053-060>062-067>070-241000-
VIGO-CLAY-OWEN-SULLIVAN-GREENE-MONROE-KNOX-DAVIESS-MARTIN-
LAWRENCE-
506 PM EDT FRI MAR 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: THUNDERSTORMS...SOME SEVERE ARE EXPECTED LATE THIS
AFTERNOON AND EVENING.

HAZARDS: LIGHTNING...DAMAGING WINDS...LARGE HAIL ARE THE MAIN
THREATS. AN ISOLATED TORNADO CAN NOT BE RULED OUT.

TIMING: LATE THIS AFTERNOON AND TONIGHT.

DISCUSSION: STRONG TO SEVERE THUNDERSTORMS WERE BREAKING OUT
ACROSS WEST CENTRAL INDIANA AND KENTUCKY LATE THIS AFTERNOON AND
WILL CONTINUE TO MOVE NORTH ACROSS PARTS OF CENTRAL INDIANA
THROUGH THE EVENING. THERE IS A SEVERE THUNDERSTORM WATCH OUT
UNTIL 8 PM EDT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

OUTLOOK: THUNDERSTORMS ARE POSSIBLE SATURDAY AND AGAIN NEXT
TUESDAY NIGHT THROUGH THURSDAY.

DISCUSSION: SHOWERS AND A FEW THUNDERSTORMS MAY OCCUR SATURDAY
AND THEN A FEW FRONTAL BOUNDARIES WILL MOVE OUR WAY AROUND THE
MIDDLE OF NEXT WEEK CAUSING ANOTHER ROUND OF THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL IN WITH REPORTS THIS AFTERNOON.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

KOCH

In the hours before

Local storm report, Mar 23, 4:57 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
457 PM EDT FRI MAR 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             4 NW DUGGER             39.11N 87.31W
03/23/2012  U1.00 INCH       SULLIVAN           IN   PUBLIC

            HAIL IS COVERING THE GROUND

&&

BHH
Local storm report, Mar 23, 5:01 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
501 PM EDT FRI MAR 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             NORTH TERRE HAUTE       39.54N  87.36W
03/23/2012  M0.25 INCH       VIGO               IN   TRAINED SPOTTER

&&

EVENT NUMBER IND1200063

ELB
Local storm report, Mar 23, 5:15 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
515 PM EDT FRI MAR 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0501 PM     HAIL             1 NE JASONVILLE         39.17N 87.19W
03/23/2012  U0.25 INCH       CLAY               IN   EMERGENCY MNGR

&&

BHH
Local storm report, Mar 23, 5:19 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
519 PM EDT FRI MAR 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HEAVY RAIN       3 WNW JASONVILLE        39.18N 87.25W
03/23/2012  M0.70 INCH       SULLIVAN           IN   MESONET

            SHAKAMAK STATE PARK LARC REPORT

&&

BHH
Local storm report, Mar 23, 5:35 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
535 PM EDT FRI MAR 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0529 PM     TSTM WND GST     COVINGTON               40.14N 87.39W
03/23/2012  M52 MPH          FOUNTAIN           IN   EMERGENCY MNGR

            WINDS WERE CALM OR NEARLY SO THEN GUST HIT.

&&

BHH
Local storm report, Mar 23, 5:37 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
537 PM EDT FRI MAR 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0532 PM     HAIL             5 S ODON                38.77N 86.99W
03/23/2012  U1.00 INCH       DAVIESS            IN   TRAINED SPOTTER

&&

BHH

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 4:04 PM EDTSpecial Weather StatementINDKnox, Sullivan26 min
Mar 23, 4:10 PM EDTSevere Thunderstorm WarningINDSullivan, Vigo35 min
Mar 23, 4:14 PM EDTSevere Thunderstorm WarningINDGreene, Knox, Sullivan31 min
Mar 23, 4:38 PM EDTSevere Thunderstorm WarningINDDaviess, Knox37 min
Mar 23, 4:43 PM EDTSevere Thunderstorm WarningINDClay, Greene, Owen, Parke, Sullivan, Vermillion and 1 more47 min
Mar 23, 5:12 PM EDTSevere Thunderstorm WarningINDDaviess, Greene, Martin33 min
Mar 23, 5:17 PM EDTSevere Thunderstorm WarningINDClay, Owen, Parke, Putnam28 min
Mar 23, 5:24 PM EDTTornado WarningINDDaviess, Greene, Martin21 min
Mar 23, 5:29 PM EDTSevere Thunderstorm WarningINDFountain, Montgomery, Parke46 min
Mar 23, 5:54 PM EDTTornado WarningINDGreene, Lawrence, Monroe21 min
Mar 23, 6:12 PM EDTTornado WarningINDGreene, Monroe33 min
Mar 23, 6:42 PM EDTTornado WarningINDBrown, Monroe, Morgan33 min
Mar 23, 6:46 PM EDTSevere Thunderstorm WarningINDBoone, Hendricks, Marion44 min
Mar 23, 7:14 PM EDTSpecial Weather StatementINDMorgan61 min
Mar 23, 7:30 PM EDTSpecial Weather StatementINDHendricks45 min
Mar 23, 7:34 PM EDTSevere Thunderstorm WarningINDBrown, Monroe, Morgan41 min
Mar 23, 7:51 PM EDTTornado WarningINDBrown24 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.